• Previous Article
    Spreading speeds and traveling waves for space-time periodic nonlocal dispersal cooperative systems
  • CPAA Home
  • This Issue
  • Next Article
    Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions
January 2019, 18(1): 397-424. doi: 10.3934/cpaa.2019020

Spectral expansion series with parenthesis for the nonself-adjoint periodic differential operators

Department of Mathematics, Dogus University, Acıbadem, 34722, Kadiköy, Istanbul, Turkey

Received  January 2018 Revised  April 2018 Published  August 2018

In this paper we construct the spectral expansion for the differential operator generated in $L_{2}(-∞, ∞)$ by ordinary differential expression of arbitrary order with periodic complex-valued coefficients by introducing new concepts as essential spectral singularities and singular quasimomenta and using the series with parenthesis. Moreover, we find a criteria for which the spectral expansion coincides with the Gelfand expansion for the self-adjoint case.

Citation: Oktay Veliev. Spectral expansion series with parenthesis for the nonself-adjoint periodic differential operators. Communications on Pure & Applied Analysis, 2019, 18 (1) : 397-424. doi: 10.3934/cpaa.2019020
References:
[1]

M. G. Gasymov, Spectral analysis of a class of second-order nonself-adjoint differential oper ators, Fankts. Anal. Prilozhen, 14 (1980), 14-19.

[2]

I. M. Gelfand, Expansion in series of eigenfunctions of an equation with periodic coefficients, Sov. Math. Dokl., 73 (1950), 1117-1120.

[3]

F. Gesztesy and V. Tkachenko, A criterion for Hill's operators to be spectral operators of scalar type, J. Analyse Math., 107 (2009), 287-353. doi: 10.1007/s11854-009-0012-5.

[4]

D. C. McGarvey, Differential operators with periodic coefficients in Lp(-∞, ∞), Journal of Mathematical Analysis and Applications, 11 (1965), 564-596. doi: 10.1016/0022-247X(65)90105-8.

[5]

V. P. Mikhailov, On the Riesz bases in L2(0, 1), Sov. Math. Dokl., 25 (1962), 981-984.

[6]

M. A. Naimark, Linear Differential Operators, George G. Harrap, London, 1967.

[7]

F. S. Rofe-Beketov, The spectrum of nonself-adjoint differential operators with periodic coef ficients, Sov. Math. Dokl., 4 (1963), 1563-1564.

[8]

E. C. Titchmarsh, Eigenfunction Expansion (Part II), Oxford Univ. Press, 1958.

[9]

V. A. Tkachenko, Eigenfunction expansions associated with one-dimensional periodic differ ential operators of order 2n, Funktsional. Anal. i Prilozhen, 41 (2007), 66-89. doi: 10.1007/s10688-007-0005-z.

[10]

O. A. Veliev, The spectrum and spectral singularities of differential operators with complex valued periodic coefficients, Differential Cprime Nye Uravneniya, 19 (1983), 1316-1324.

[11]

O. A. Veliev, The spectral resolution of the nonself-adjoint differential operators with periodic coefficients, Differential Cprime Nye Uravneniya, 22 (1986), 2052-2059.

[12]

O. A. Veliev, Spectral expansion for a non-self-adjoint periodic differential operator, Russian Journal of Mathematical Physics, 13 (2006), 101-110. doi: 10.1134/S1061920806010109.

[13]

O. A. Veliev, Uniform convergence of the spectral expansion for a differential operator with periodic matrix coefficients, Boundary Value Problems, Volume 2008, Article ID 628973, 22 pp. (2008).

[14]

O. A. Veliev, Asymptotic analysis of non-self-adjoint Hill's operators, Central European Jour nal of Mathematics, 11 (2013), 2234-2256. doi: 10.2478/s11533-013-0305-x.

[15]

O. A. Veliev, On the spectral singularities and spectrality of the Hill operator, Operators and Matrices, 10 (2016), 57-71. doi: 10.7153/oam-10-05.

[16]

O. A. Veliev, Essential spectral singularities and the spectral expansion for the Hill operator, Communication on Pure and Applied Analysis, 16 (2017), 2227-2251. doi: 10.3934/cpaa.2017110.

show all references

References:
[1]

M. G. Gasymov, Spectral analysis of a class of second-order nonself-adjoint differential oper ators, Fankts. Anal. Prilozhen, 14 (1980), 14-19.

[2]

I. M. Gelfand, Expansion in series of eigenfunctions of an equation with periodic coefficients, Sov. Math. Dokl., 73 (1950), 1117-1120.

[3]

F. Gesztesy and V. Tkachenko, A criterion for Hill's operators to be spectral operators of scalar type, J. Analyse Math., 107 (2009), 287-353. doi: 10.1007/s11854-009-0012-5.

[4]

D. C. McGarvey, Differential operators with periodic coefficients in Lp(-∞, ∞), Journal of Mathematical Analysis and Applications, 11 (1965), 564-596. doi: 10.1016/0022-247X(65)90105-8.

[5]

V. P. Mikhailov, On the Riesz bases in L2(0, 1), Sov. Math. Dokl., 25 (1962), 981-984.

[6]

M. A. Naimark, Linear Differential Operators, George G. Harrap, London, 1967.

[7]

F. S. Rofe-Beketov, The spectrum of nonself-adjoint differential operators with periodic coef ficients, Sov. Math. Dokl., 4 (1963), 1563-1564.

[8]

E. C. Titchmarsh, Eigenfunction Expansion (Part II), Oxford Univ. Press, 1958.

[9]

V. A. Tkachenko, Eigenfunction expansions associated with one-dimensional periodic differ ential operators of order 2n, Funktsional. Anal. i Prilozhen, 41 (2007), 66-89. doi: 10.1007/s10688-007-0005-z.

[10]

O. A. Veliev, The spectrum and spectral singularities of differential operators with complex valued periodic coefficients, Differential Cprime Nye Uravneniya, 19 (1983), 1316-1324.

[11]

O. A. Veliev, The spectral resolution of the nonself-adjoint differential operators with periodic coefficients, Differential Cprime Nye Uravneniya, 22 (1986), 2052-2059.

[12]

O. A. Veliev, Spectral expansion for a non-self-adjoint periodic differential operator, Russian Journal of Mathematical Physics, 13 (2006), 101-110. doi: 10.1134/S1061920806010109.

[13]

O. A. Veliev, Uniform convergence of the spectral expansion for a differential operator with periodic matrix coefficients, Boundary Value Problems, Volume 2008, Article ID 628973, 22 pp. (2008).

[14]

O. A. Veliev, Asymptotic analysis of non-self-adjoint Hill's operators, Central European Jour nal of Mathematics, 11 (2013), 2234-2256. doi: 10.2478/s11533-013-0305-x.

[15]

O. A. Veliev, On the spectral singularities and spectrality of the Hill operator, Operators and Matrices, 10 (2016), 57-71. doi: 10.7153/oam-10-05.

[16]

O. A. Veliev, Essential spectral singularities and the spectral expansion for the Hill operator, Communication on Pure and Applied Analysis, 16 (2017), 2227-2251. doi: 10.3934/cpaa.2017110.

[1]

David Damanik, Zheng Gan. Spectral properties of limit-periodic Schrödinger operators. Communications on Pure & Applied Analysis, 2011, 10 (3) : 859-871. doi: 10.3934/cpaa.2011.10.859

[2]

Sarah Constantin, Robert S. Strichartz, Miles Wheeler. Analysis of the Laplacian and spectral operators on the Vicsek set. Communications on Pure & Applied Analysis, 2011, 10 (1) : 1-44. doi: 10.3934/cpaa.2011.10.1

[3]

Damien Thomine. A spectral gap for transfer operators of piecewise expanding maps. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 917-944. doi: 10.3934/dcds.2011.30.917

[4]

Paul Loya and Jinsung Park. On gluing formulas for the spectral invariants of Dirac type operators. Electronic Research Announcements, 2005, 11: 1-11.

[5]

O. A. Veliev. Essential spectral singularities and the spectral expansion for the Hill operator. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2227-2251. doi: 10.3934/cpaa.2017110

[6]

Bertrand Lods, Mustapha Mokhtar-Kharroubi, Mohammed Sbihi. Spectral properties of general advection operators and weighted translation semigroups. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1469-1492. doi: 10.3934/cpaa.2009.8.1469

[7]

Alexei Rybkin. On the boundary control approach to inverse spectral and scattering theory for Schrödinger operators. Inverse Problems & Imaging, 2009, 3 (1) : 139-149. doi: 10.3934/ipi.2009.3.139

[8]

Matthias Täufer, Martin Tautenhahn. Scale-free and quantitative unique continuation for infinite dimensional spectral subspaces of Schrödinger operators. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1719-1730. doi: 10.3934/cpaa.2017083

[9]

Daria Bugajewska, Mirosława Zima. On the spectral radius of linearly bounded operators and existence results for functional-differential equations. Conference Publications, 2003, 2003 (Special) : 147-155. doi: 10.3934/proc.2003.2003.147

[10]

Erik Kropat, Silja Meyer-Nieberg, Gerhard-Wilhelm Weber. Computational networks and systems-homogenization of self-adjoint differential operators in variational form on periodic networks and micro-architectured systems. Numerical Algebra, Control & Optimization, 2017, 7 (2) : 139-169. doi: 10.3934/naco.2017010

[11]

Nuno Costa Dias, Andrea Posilicano, João Nuno Prata. Self-adjoint, globally defined Hamiltonian operators for systems with boundaries. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1687-1706. doi: 10.3934/cpaa.2011.10.1687

[12]

Abdallah El Hamidi, Aziz Hamdouni, Marwan Saleh. On eigenelements sensitivity for compact self-adjoint operators and applications. Discrete & Continuous Dynamical Systems - S, 2016, 9 (2) : 445-455. doi: 10.3934/dcdss.2016006

[13]

Rúben Sousa, Semyon Yakubovich. The spectral expansion approach to index transforms and connections with the theory of diffusion processes. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2351-2378. doi: 10.3934/cpaa.2018112

[14]

Mario Ahues, Filomena D. d'Almeida, Alain Largillier, Paulo B. Vasconcelos. Defect correction for spectral computations for a singular integral operator. Communications on Pure & Applied Analysis, 2006, 5 (2) : 241-250. doi: 10.3934/cpaa.2006.5.241

[15]

P. Chiranjeevi, V. Kannan, Sharan Gopal. Periodic points and periods for operators on hilbert space. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4233-4237. doi: 10.3934/dcds.2013.33.4233

[16]

Wolfgang Arendt, Patrick J. Rabier. Linear evolution operators on spaces of periodic functions. Communications on Pure & Applied Analysis, 2009, 8 (1) : 5-36. doi: 10.3934/cpaa.2009.8.5

[17]

Jean Bourgain. On quasi-periodic lattice Schrödinger operators. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 75-88. doi: 10.3934/dcds.2004.10.75

[18]

Kei Irie. Dense existence of periodic Reeb orbits and ECH spectral invariants. Journal of Modern Dynamics, 2015, 9: 357-363. doi: 10.3934/jmd.2015.9.357

[19]

Paola Mannucci, Claudio Marchi, Nicoletta Tchou. Asymptotic behaviour for operators of Grushin type: Invariant measure and singular perturbations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (1) : 119-128. doi: 10.3934/dcdss.2019008

[20]

Francesca Papalini. Strongly nonlinear multivalued systems involving singular $\Phi$-Laplacian operators. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1025-1040. doi: 10.3934/cpaa.2010.9.1025

2017 Impact Factor: 0.884

Article outline

[Back to Top]